Ohio, 2019Flash Flooding in Ohio, July 30, 2019
July 30, 2019 · NWS PBZ · 4 events in 2 counties and zones
Showers and thunderstorms were generated by an approaching shortwave. A prefrontal trough in the morning temporarily suppressed the potential for flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms were generated by an approaching shortwave. A prefrontal trough in the morning temporarily suppressed the potential for flooding. However, during the afternoon, storms were able to regenerate. An overall weak flow pattern allowed some storms to move sufficiently slow to created isolated flooding issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 30, 4:08 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 30, 4:08 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
508 PM EDT Tue Jul 30 2019
.SYNOPSIS...
Shower and thunderstorm chances will persist through Wednesday with
the encroachment of a cold front.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
No appreciable change was needed for the eve update as sct to nmrs showers
and storms continue to form with the advance of a cold front out of
the Midwest. An isolated severe threat remains with possible
entrainment of dry mid level air potentially supporting a marginally
severe gust potential; however, warm mid levels are inhibiting any
explosive instability profiles.
Convection coverage will diminish as the sfc cools this eve, although
isolated to sct shower potential will continue overnight, and into
Wednesday as the front maintains its advance.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The front is projected to stall near the I 68 corridor and will
remain the focus for additional convection through Friday. Temperatures
should be near average for the period.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
While the surface front will finally begin to weaken by the weekend,
the upper trough responsible for the front will remain across the
region into Saturday, keeping a chance of rain east of Pittsburgh.
Sunday should finally be dry everywhere before a chance for rain
returns to the ridges on Monday and Tuesday. The next widespread
weather maker should hold off until at least Tuesday night.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Showers with an isolated thunderstorm or two will continue across the
area for the next several hours ahead of an approaching cold front.
For the current TAF package, have left thunder mention out due to
very low coverage of tstorms and low likelihood of affecting any one
terminal. Ceilings remain quite variable with heights generally in
the 2-4kft range.
The showers/storms should wane with diminishing instability by
evening, though MVFR to IFR cigs are expected to develop tonight
with low level moisture in place.
Scattered showers and perhaps a thunderstorm will develop once again
on Wednesday, mainly for ports south and east of PIT, as a cold
front gradually pushes through the area. Improvements will be seen by
late in the day.
.Outlook...
Periodic restrictions can be expected through Fri under persistent
upper troughing.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jul 30, 4:51 AM EST, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
551 AM EDT Tue Jul 30 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-311000-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
551 AM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 30, 2:31 PM EST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
331 PM EDT Tue Jul 30 2019
WVZ513-514-302000-
Eastern Tucker-Western Tucker-
331 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT TUCKER COUNTY...
At 330 PM EDT, a strong thunderstorm was located 7 miles southwest of
Hendricks, or 8 miles south of Parsons, moving northeast at 30 mph.
Wind gusts up to 55 mph and small hail are possible with this storm.
Locations impacted include...
Parsons... Davis...
Thomas... Hendricks...
Hambleton... Benbush...
Elk... Canaan Valley State Park...
Pheasant Run... Blackwater Falls...
Davisville... Cortland...
LAT...LON 3898 7947 3897 7950 3904 7978 3908 7978
3919 7949 3918 7947 3919 7944 3919 7941
3920 7938 3920 7937 3921 7934 3921 7931
3919 7929 3915 7933 3913 7933 3909 7935
3907 7932 3907 7930 3899 7933 3896 7935
TIME...MOT...LOC 1930Z 245DEG 25KT 3898 7971Special weather statement, Jul 30, 3:10 PM EST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
410 PM EDT Tue Jul 30 2019
WVZ514-302045-
Eastern Tucker-
410 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHEASTERN TUCKER COUNTY...
At 410 PM EDT, a strong thunderstorm was located over Davis, moving
northeast at 30 mph.
Wind gusts up to 55 mph and small hail are possible with this storm.
Locations impacted include...
Davis... Thomas...
Benbush... Blackwater Falls...
Cortland... Canaan Valley State Park...
Red Creek... Canaan Hgts...
LAT...LON 3898 7948 3897 7950 3898 7952 3916 7957
3919 7949 3918 7947 3919 7940 3920 7938
3920 7937 3921 7934 3921 7931 3919 7929
3915 7933 3913 7933 3909 7935 3907 7932
3907 7930 3904 7932 3902 7931 3897 7934
TIME...MOT...LOC 2010Z 233DEG 28KT 3910 7943Special weather statement, Jul 30, 3:22 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
422 PM EDT Tue Jul 30 2019
PAZ007-008-013-014-302045-
Butler-Venango-Lawrence-Mercer-
422 PM EDT Tue Jul 30 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN MERCER...SOUTHWESTERN VENANGO...CENTRAL
LAWRENCE AND NORTHERN BUTLER COUNTIES...
At 421 PM EDT, strong thunderstorms were clustered near New
Wilmington, or 8 miles northeast of New Castle, moving east at 25
mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
New Castle... Grove City...
Shanor-Northvue... Slippery Rock...
Oakwood... New Castle Northwest...
Harrisville... Plain Grove Township...
South New Castle... Clintonville...
West Liberty... Eau Claire...
This includes the following highways...
Interstate 79 in Pennsylvania between mile markers 98 and 118.
Interstate 80 in Pennsylvania between mile markers 15 and 39.
Interstate 376 in Pennsylvania near mile marker 14.
LAT...LON 4094 8045 4120 8024 4128 7982 4110 7975
4093 7982
TIME...MOT...LOC 2021Z 253DEG 24KT 4108 8022Special weather statement, Jul 30, 4:07 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
507 PM EDT Tue Jul 30 2019
OHZ039-048-302145-
Tuscarawas-Coshocton-
507 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN COSHOCTON AND NORTHWESTERN TUSCARAWAS COUNTIES...
At 507 PM EDT, a strong thunderstorm was located near Farmerstown, or
10 miles northeast of Coshocton, moving northeast at 25 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Sugarcreek... Gnadenhutten...
Baltic... Stone Creek...
Chili... Bakersville...
This includes Interstate 77 in Ohio between mile markers 69 and 79.
LAT...LON 4045 8187 4044 8168 4046 8167 4052 8167
4057 8154 4035 8143 4029 8185 4043 8192
TIME...MOT...LOC 2107Z 247DEG 20KT 4040 8174Special weather statement, Jul 30, 5:04 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
604 PM EDT Tue Jul 30 2019
OHZ048-057-302230-
Coshocton-Muskingum-
604 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTHWESTERN COSHOCTON AND NORTH CENTRAL MUSKINGUM
COUNTIES...
At 604 PM EDT, a strong thunderstorm was located 7 miles north of
Dresden, or 10 miles west of Coshocton, moving southeast at 10 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Coshocton... Dresden...
Warsaw... Conesville...
Cooperdale...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4022 8216 4034 8202 4025 8181 4008 8204
TIME...MOT...LOC 2204Z 309DEG 7KT 4023 8205
Special weather statement, Jul 30, 5:11 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
611 PM EDT Tue Jul 30 2019
PAZ013-302245-
Lawrence-
611 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
WESTERN LAWRENCE COUNTY...
At 611 PM EDT, a strong thunderstorm was located near Boardman, or 7
miles northeast of Columbiana, moving east at 15 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
New Castle... Oakwood...
New Castle Northwest... New Beaver...
Bessemer... South New Castle...
S.n.p.j....
This includes the following highways...
Pennsylvania Turnpike between mile markers 1 and 2.
Interstate 376 in Pennsylvania between mile markers 9 and 14.
LAT...LON 4108 8030 4090 8028 4090 8052 4107 8052
TIME...MOT...LOC 2211Z 266DEG 13KT 4098 8060
Flash Flood, Coshocton
- When
- July 30, 6:00 PM EST to 7:00 PM EST
- Where
- Coshocton County, 1.55 mi ESE of Keene to 1.45 mi S of Keene
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 40.345, -81.841
Numerous roads flooded in townships north of Coshocton, including Keene. Route 83 near Mill Creek was flooded.
Flash Flood, Coshocton
- When
- July 30, 6:45 PM EST to 7:45 PM EST
- Where
- Coshocton County, 0.69 mi N of Warsaw to 1.32 mi ENE of Warsaw
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 40.340, -82.000
Residents were evacuated on Pike Township Road.
Flash Flood, Muskingum
- When
- July 30, 7:00 PM EST to 8:00 PM EST
- Where
- Muskingum County, 2.73 mi WNW of Trinway to 4.01 mi N of Trinway
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -82.070
A local emergency manager reported that a high-water rescue took place along School House Road. Additional flooding was experienced along Moore Road and Hedges Lane. School House Road and Moore Road remained closed the following day.
Flash Flood, Muskingum
- When
- July 30, 7:00 PM EST to 8:00 PM EST
- Where
- Muskingum County, 3.82 mi NW of Frayszeburg to 6.37 mi NW of Trinway
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 40.160, -82.170
A local emergency manager reported nearly 6 inches of rain in the area. Flash flooding occurred along Wakatomika Creek in several areas. Culverts were washed out along Hamby Hill Rd. Pavement and a small bridge were damaged along Pike Road. The creek gauge showed a near 7 foot rise in response to the heavy rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Vermont, July 30, 20192 deaths · $275,000 · 66 kt wind · 18 events
- Lightning Strike in Florida, July 30, 20191 death · 5 injured · 1 event
- Rip Current in New York, July 30 to 31, 20191 death · 1 injured · 1 event
- Hail and Damaging Winds in New York, July 30, 2019$160,000 · 1.25 in hail · 20 events
- Damaging Winds in Pennsylvania, July 30, 2019$80,000 · 50 kt wind · 9 events
- Damaging Winds in Arizona, July 30, 2019$67,000 · 59 kt wind · 5 events
- Heat and Damaging Winds in New York, July 30, 20191 injured · 50 kt wind · 33 events
- Hail and Damaging Winds in Texas, July 30, 2019$23,000 · 1.75 in hail · 9 events
- Flash Flood and Hail in Montana, July 30, 20192 in hail · 18 events
- Hail and Damaging Winds in Pennsylvania, July 30, 2019$14,000 · 52 kt wind · 9 events
- Flash Flooding and Debris Flow in Puerto Rico, July 30 to 31, 201916 events
- Flash Flooding in Pennsylvania, July 30, 2019$15,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844989, 844990, 844991, 844993.